Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Other infections
Question: ithciness and spots around anal area
|anna999 - Sun Nov 25, 2007 6:07 am||
I am a 21 year-old female. I have no other serious conditions, not on any medication, haven't had surgery before. Before I tell you the problem it's important to say that I have had herpes before, about a year ago. A couple of weeks ago my boyfriend and I attempted anal sex. In the end there was no penetration but he had used his fingers in that area alot. There had been alot of rubbing. The next day , as it was not sore, I shaved. I usually shave all of the area down there, front and back. After a few days I noticed swelling (in the area between the vagine and the anus), alot of itchiness (mostly around the anus) and spots (around the anus). When I go to the toilet it hurts to wipe. All of this I still have for about 2 weeks now. I'd like avoiding going to my doctor about this. I've put some moisturising creme on (E45) a couple of times just to soothe it. Is there anything I can do myself to make the healing process faster? What exactly caused this? What exactly is it?
|Dr. Chan Lowe - Tue Nov 27, 2007 2:55 am||
There are a few possibilities. It may be that the skin is simply irritated from the friction of the rubbing. The shaving may have further irritated the area if there was some underlying irritation already. This may take a day or two to develop. In this case, using a moisturizer is reasonable to help the skin heal.
It may also be a fungal infection of the skin in that area. Usually, this causes a lot of itching and often some red bumps as well. These can be treated with a topical anti-fungal medication.
If STD's are at all possible I would suggest you be tested for them. They may be asymptomatic so even if this irritation isn't from an STD, testing is a good idea just to be sure.
If the area isn't getting better over the next few days it would be a good idea to have it evaluated to see what is going on. Your gynecologist would be an appropriate doctor to visit.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.